Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 60, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 15, 2006, 5:35 AM CDT for Dixon County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2006, 5:35 AM CDT (10:35 UTC)
- Expired
- Jun 15, 2006, 6:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Dixon County, NE
The radar
The Sioux Falls radar (KFSD), 124 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 151035 SVRFSD NEC051-151115- /O.NEW.KFSD.SV.W.0060.060615T1035Z-060615T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 535 AM CDT THU JUN 15 2006 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DIXON COUNTY IN NORTHEAST NEBRASKA * UNTIL 615 AM CDT * AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CONCORD...OR ABOUT 25 MILES NORTHEAST OF NORFOLK... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CONCORD AROUND 545 AM CDT... ALLEN AROUND 600 AM CDT... MARTINSBURG AROUND 610 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4252 9701 4227 9700 4244 9673 4264 9677 $$ GH
2 follow-up statements
000 WWUS53 KFSD 151056 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 555 AM CDT THU JUN 15 2006 NEC051-151115- /O.CON.KFSD.SV.W.0060.000000T0000Z-060615T1115Z/ DIXON NE- 555 AM CDT THU JUN 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR DIXON COUNTY... AT 555 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CONCORD...OR ABOUT 18 MILES SOUTHWEST OF PONCA...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALLEN AROUND 600 AM CDT... MARTINSBURG AROUND 610 AM CDT... WATERBURY AROUND 615 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4252 9701 4227 9700 4244 9673 4264 9677 $$ JH
000 WWUS53 KFSD 151114 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 614 AM CDT THU JUN 15 2006 NEC051-151124- /O.EXP.KFSD.SV.W.0060.000000T0000Z-060615T1115Z/ DIXON NE- 614 AM CDT THU JUN 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DIXON COUNTY EXPIRES AT 615 AM CDT... THE STORM IS NO LONGER SEVERE. LAT...LON 4252 9701 4227 9700 4244 9673 4264 9677 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:20 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 15, 4:20 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 420 AM CDT THU JUN 15 2006 .DISCUSSION... UPPER SHORTWAVE LIFTING NORTHEAST THROUGH CENTRAL NEBRASKA EARLY THIS MORNING SHOULD MAINTAIN AREA OF PRECIP OVER CENTRAL/EASTERN PORTIONS OF THE CWA THIS MORNING...ALTHOUGH EXPECT GRADUAL DECREASE IN COVERAGE AS THE PRECIP SHIFTS EAST...SO WILL GO WITH HIGHEST POPS THROUGH MID MORNING...THEN TAPER INTO LOWER CHANCE RANGE THROUGH THE EARLY AFTERNOON OVER FAR EASTERN AREAS. SIMILAR TO YESTERDAY...THINK LINGERING CLOUDS FROM MORNING MCS WILL HOLD TEMPS DOWN ACROSS THE NORTHEAST CWA THIS AFTERNOON. DEEPER AND STRONGER SOUTHERLY FLOW AS THE LOW LEVEL JET SHIFTS EAST SHOULD HELP THAT AREA MIX WARMER THAN YESTERDAY...BUT WILL FAVOR THE COOLER MAV GUIDANCE AND HAVE BACKED HIGHS INTO THE LOWER 80S ACROSS SWRN MN FOR THIS AFTERNOON. AFTER THIS RAIN PASSES TO THE EAST...LATE AFTERNOON/EARLY EVENING SHOULD BE DRY BEFORE NEXT SHORTWAVE APPROACHES FROM THE SOUTHWEST. THIS WAVE WILL INTERACT WITH LOW LEVEL BOUNDARY...WHICH SHOULD BE SITUATED ACROSS THE WESTERN CWA...AND THINK ANY SEVERE WEATHER AHEAD OF THE WAVE DURING THE LATE EVENING...SHOULD TRANSITION TO HEAVY RAIN BEING A GREATER THREAT DURING THE OVERNIGHT HOURS. THIS ACTIVITY SHOULD LIFT NORTHEAST OUT OF THE CWA EARLY FRIDAY MORNING... WITH FOCUS SHIFTING TO SOUTHEAST CWA FOR FRIDAY NIGHT AS MAIN UPPER TROUGH PUSHES EAST INTO THE CWA. GFS SEEMS TO HANDLE THE PROGRESSION OF THIS TROUGH FAIRLY WELL...IN FACT BASE FIELDS OF ALL MODELS PRETTY SIMILAR IN DEVELOPING SOUTHERN STREAM TROUGH OVER THE CENTRAL/SOUTHERN PLAINS WHILE KEEPING BROADER TROUGH IN THE NORTHERN STREAM OVER US. THIS SETUP SHOULD SHUNT ANY RETURN OF GULF MOISTURE OFF TO OUR EAST FOR THE WEEKEND...AND OTHER THAN A FEW LINGERING TSRA IN THE FAR SOUTHEAST SATURDAY MORNING...SHOULD BE A DRY AND SEASONABLE WEEKEND. NO SIGNIFICANT CHANGES TO LONGER RANGE THIS MORNING WITH MORE ACTIVE WEATHER EXPECTED TO OCCUR IN THE NEXT 24-48 HOURS. && .AVIATION... MOD TO STG SOUTHERLY WINDS JUST OFF THE SFC TO PRODUCT POTENTIAL FOR LLWS AT TAF SITES EARLY THIS MRNG...ESPECIALLY KFSD WHERE DECOUPLING HAS BEEN MOST PRONOUNCED. OTHRW...AIRMASS MOIST AND UNSTABLE FOR SCT TSRA ACRS TWB RTES THIS MRNG...WITH ACTIVITY SUBSIDING LATER THIS MRNG. GENERALLY VFR...EXCEPT AT/NR TSRA WHERE MVFR VIS/SIGS CAN BE EXPECTED ACCOMPANIED BY SOME HAIL AND VERY HEAVY RAIN. MORE TSRA AFT 16/00Z AS FRONTAL BOUNDARY APPROACHES WESTERN PART OF CWA...AND STG UPPER LEVEL DISTURBANCE PASSES THRU OVERNIGHT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH/GH
Hazardous weather outlook, Jun 15, 4:45 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 445 AM CDT THU JUN 15 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 445 AM CDT THU JUN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA THIS MORNING...MAINLY ALONG AND EAST OF THE JAMES RIVER. AN ISOLATED STORM MAY PRODUCE HAIL TO SIZE OF QUARTERS...BUT MOST OF THE STORMS THIS MORNING SHOULD REMAIN BELOW SEVERE LIMITS. THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO SOUTH CENTRAL SOUTH DAKOTA THIS EVENING...THEN EXPAND NORTH AND EAST...ACROSS MAINLY SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA OVERNIGHT. SOME OF THE STORMS DURING THE EVENING COULD PRODUCE UP TO GOLF BALL SIZE HAIL AND WIND GUSTS TO 65 MPH. HOWEVER...AS THE STORMS EXPAND NORTHEAST OVERNIGHT...THE GREATER THREAT WILL TRANSITION TO LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS SHOULD WANE DURING THE MORNING FRIDAY. AN ISOLATED STORM MAY PRODUCE MARGINALLY SEVERE HAIL...HOWEVER THE GREATER THREAT WILL BE LOCALLY HEAVY RAINFALL EARLY IN THE DAY. REDEVELOPMENT OF THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE AREA BY FRIDAY EVENING...PRIMARILY EAST OF A BROOKINGS TO TYNDALL SOUTH DAKOTA LINE...CONTINUING ACROSS NORTHWEST IOWA THROUGH THE OVERNIGHT HOURS. SOME SEVERE STORMS MAY BECOME SEVERE FRIDAY EVENING...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7 PM SOUTH OF INTERSTATE 90 AND WEST OF THE JAMES RIVER. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JH
In the hours before
Local storm report, Jun 15, 1:25 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
125 AM CDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HAIL 3 S MERIDEN 42.75N 95.63W
06/15/2006 E0.88 INCH CHEROKEE IA LAW ENFORCEMENT
LOTS OF NICKEL SIZED HAIL. VERY HEAVY RAIN ACCOMPANIED
THE HAIL CAUSING PONDING ON HIGHWAYS.
&&
GHARMONThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:50 PM CDT | Wind Advisory | FSD | Dakota, Dixon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.